MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-90-P-NS-0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, a cxi support catheter separated.A snare was used to remove the separated portion of the device from the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = inventory supervisor.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07sep2023.The procedure was a transcatheter aortic valve replacement.Another manufacturer's wire guide was used during the procedure.The access site was not scarred.The anatomy was calcified; however, it is unknown if resistance was encountered upon insertion or removal of the catheter.A power injector was not used.At the beginning of closure, the physician attempted to cross from the left iliac artery to the right iliac artery.As the device turned into the right iliac artery, the catheter separated.The initial attempt to remove the device with a snare was unsuccessful, so the physician gained access in the right distal femoral artery, moved the broken catheter fragment to the left iliac artery, and the fragment was removed out of the left femoral access site, using the snare.A section of the device did not remain inside the patient¿s body.The patient was not hospitalized.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex e): upon further review, this event does not meet the criteria for a serious injury, as the catheter fragment was removed with a snare during the same procedure in which it separated.Reportedly, the patient did not require additional procedures or experience any adverse effects due to this event.Retrieval of a separated component during the same procedure is not considered intervention to prevent permanent impairment or death.Additionally, the mdr guidance document from 08nov2016 section 4.13 states that "if the device malfunctions but the user intervenes before there is any harm to the patient, the event should be reported as a malfunction if the manufacturer concludes that the malfunction is likely to cause or contribute to a death or serious injury if the malfunction recurred".Event remains reportable under fda 21 cfr part 803 as it meets the criteria for a reportable product malfunction.Summary of event: as reported, during a transcatheter aortic valve replacement, a cxi support catheter separated.Another manufacturer's wire guide was used during the procedure.The access site was not scarred.The anatomy was calcified; however, it is unknown if resistance was encountered upon insertion or removal of the catheter.A power injector was not used.At the beginning of closure, the physician attempted to cross from the left iliac artery to the right iliac artery.As the device turned into the right iliac artery, the catheter separated.The initial attempt to remove the device with a snare was unsuccessful, so the physician gained access in the right distal femoral artery, moved the broken catheter fragment to the left iliac artery, and the fragment was removed out of the left femoral access site, using the snare.A section of the device did not remain inside the patient¿s body.The patient was not hospitalized.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter shaft was separated sixteen centimeters from the distal end, near the black marker band.A document-based investigation evaluation was performed.A review of the device history record (dhr) found one relevant non-conformance on a subassembly lot on two devices; however, all affected product was scrapped, and the lot was 100% inspected.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿ the information provided upon review of the complaint file, device master record (dmr), dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a subassembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was reportedly calcified, and the device separated as the catheter was advanced over the bifurcation from the left iliac to the right iliac artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17599339
Report Number1820334-2023-01134
Device Sequence Number6440085
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)240907(10)14194975
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number14194975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/07/2023
11/29/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date09/14/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDEWIRE ADVANTAGE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown